MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the burr became detached and a snare catheter was used to retrieve the detached fragment.The 80% stenosed target lesion was located in the mildly tortuous and moderate to severely calcified left distal anterior tibial artery.A 1.25mm peripheral rotalink plus was selected for use.During the procedure, the physician positioned the burr near the location of the target lesion, spun once and noticed that the burr broke off when trying to advance further down the anterior tibial artery for more treatment.A snare catheter was placed down the rotawire to retrieve the burr.After completely removing the burr, the physician just ballooned the artery.No further complications were reported and the patient fully recovered.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for analysis.Returned product consisted of the peripheral rotalink plus atherectomy device with a merit 3.2f snare catheter and a rotawire.The burr catheter was received attached to the advancer unit, but the coil was received detached from the burr catheter.The advancer, handshake connections, sheath, coil, and burr were visually and microscopically examined.Inspection of the device revealed that the burr was detached from the coil and on the returned rotawire.The returned burr and rotawire were returned within the merit 3.2f snare catheter, but were able to be removed from the snare catheter without issues.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported event, as the burr was detached from the coil and on the returned rotawire.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11829596
Report Number2134265-2021-06331
Device Sequence Number17185391
Product Code MCW
UDI-Device Identifier08714729857808
UDI-Public08714729857808
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2023
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0026631368
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/20/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - ROTAWIRE; GUIDEWIRE - ROTAWIRE
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient Weight66